| Model Number |
48005004S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a saber 5mm x 4cm percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure during use in a shunt pta.There was no reported patient injury.The device was discarded; therefore, it will not be returned for evaluation.
Additional Manufacturer Narrative
As reported, the balloon of a saber 5mm x 4cm percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure during use in a shunt pta.There was no reported patient injury.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82202438 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronic total occlusion may have contributed to the reported events.Chronically occluded vessels along with severe calcification make crossing into the lesion difficult; it is likely damage to balloon material occurred in the attempt to cross.However, without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.